Alert archive / Wisconsin / Red Flag Warnings in 2007

Red Flag Warning 5, NWS Green Bay, WI

May 6, 20079 counties in Wisconsin

NWS Green Bay, WI issued this red flag warning at May 6, 2007, 5:02 AM CDT for 9 counties in Wisconsin. It took effect at May 6, 2007, 10:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 6, 2007, 5:02 AM CDT (10:02 UTC)
In effect from
May 6, 2007, 10:00 AM CDT
Expired
May 6, 2007, 8:00 PM CDT
In force
10 hr
Issued by
NWS Green Bay, WI

Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Vilas County, WI

The radar

The Green Bay radar (KGRB), 124 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2007-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2007-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2396 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KGRB 061002
RFWGRB

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
502 AM CDT SUN MAY 6 2007

WIZ005-010>013-018>021-073-074-061815-
/O.UPG.KGRB.FW.A.0002.070506T1500Z-070507T0100Z/
/O.NEW.KGRB.FW.W.0005.070506T1500Z-070507T0100Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-SOUTHERN MARINETTE-SOUTHERN OCONTO-
502 AM CDT SUN MAY 6 2007

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM CDT THIS MORNING TO 8 PM
CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

HIGH PRESSURE WILL SINK SOUTH FROM HUDSON BAY CANADA TO LAKE HURON
BY NOON. BRISK SOUTHEAST WINDS ASSOCIATED WITH THIS SYSTEM WILL
CONTINUE TO FUNNEL VERY DRY AIR INTO THE FORECAST AREA TODAY.

VERY DRY FUELS...BRISK SOUTHEAST WINDS...AND VERY LOW RELATIVE
HUMIDITIES OF 10 TO 15 PERCENT ARE EXPECTED BY LATE MORNING AND WILL
CONTINUE INTO EARLY SUNDAY EVENING. THIS WILL GENERATE CRITICAL
FIRE WEATHER CONDITIONS. BE SURE TO MONITOR LATER FORECASTS AND
STATEMENTS FOR UPDATED INFORMATION ON THE FIRE WEATHER
SITUATION.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. THIS INFORMATION
SHOULD BE DISSEMINATED TO ALL FIRE CONTROL PERSONNEL.

$$
EB
1 follow-up statement
000 
WWUS83 KGRB 061812
RFWGRB

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
112 PM CDT SUN MAY 6 2007

WIZ005-010>013-018>021-073-074-070100-
/O.CON.KGRB.FW.W.0005.000000T0000Z-070507T0100Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-SOUTHERN MARINETTE-SOUTHERN OCONTO-
112 PM CDT SUN MAY 6 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING.

HIGH PRESSURE WILL SETTLE IN ACROSS THE CENTRAL GREAT LAKES THIS
AFTERNOON AND EVENING. BRISK SOUTHEAST WINDS ASSOCIATED WITH THIS
SYSTEM WILL CONTINUE TO FUNNEL VERY DRY AIR INTO THE FORECAST AREA
THROUGH THIS EVENING.

VERY DRY FUELS...BRISK SOUTHEAST WINDS...AND VERY LOW RELATIVE
HUMIDITIES OF 10 TO 15 PERCENT ARE EXPECTED THROUGH EARLY THISEVENING.
THIS WILL GENERATE CRITICAL FIRE WEATHER CONDITIONS. BE SURE TO
MONITOR LATER FORECASTS AND STATEMENTS FOR UPDATED INFORMATION ON
THE FIRE WEATHER SITUATION.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. THIS INFORMATION
SHOULD BE DISSEMINATED TO ALL FIRE CONTROL PERSONNEL.

$$

KURIMSKI

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this red flag warning went out at May 6, 4:15 AM CDT, 47 minutes earlier.

Area forecast discussion, May 6, 4:15 AM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
415 AM CDT SUN MAY 6 2007

.SHORT TERM...SUNDAY THROUGH MONDAY. OVERALL...ONLY COSMETIC CHANGES TO
PREVIOUS FORECAST.

MAIN FOCUS IN SHORT-TERM CONTINUES TO BE VERY DRY CONDITIONS AND
INCREASED FIRE WEATHER THREAT STARTING LATE THIS MORNING...THROUGH EARLY
EVENING.

AS PREVIOUSLY ADVERTISED...LARGE CANADIAN HI PRESSURE TO FCST TO SINK
SOUTH FROM SOUTHERN HUDSON BAY CANADA TO LAKE HURON BY 18Z SUNDAY. 00Z
APX RAOB SOUNDING WAS EXTREMELY DRY FROM 900 TO 400 MB WITH TOTAL
PRECIPITABLE WATER ONLY .10 INCH.  TAMDAR AIRCRAFT SOUNDINGS AT
ALPENA...CHIPPEWA COUNTY AIRPORT AND DTW BETWEEN 02 AND 03Z ALSO
REVEALED VERY DRY LOW-MID LEVELS. SOUTHEAST FLOW FROM THIS REGION WILL
CONTINUE TO ADVECT DRY AIR INTO EASTERN HALF OF WISCONSIN DURING THE DAY
SUNDAY.  AS OF 09Z SUNDAY MORNING SURFACE DEWPOINTS WERE NEAR 10 DEG F
ACROSS PARTS OF NORTHERN WI WITH MUCH OF CENTRAL WI IN THE UPPER TEENS
TO LOW 20S...WELL BELOW MODEL FORECAST GUIDANCE. ALTHOUGH GRADIENT
FORECAST TO SLACKEN SOMEWHAT OVER THE AREA DURING THE DAY...SUFFICIENTLY
DEEP MIXING OVER SHOULD ALLOW FOR GUSTY SOUTHEAST WINDS TO 25 TO
30 MPH.

BOTTOM LINE IS THAT VERY DRY FULES...VERY LOW RELATIVE
HUMIDITIES...GUSTY WINDS...AND TEMPS NEAR 70 WILL COMBINE TO PRODUCE
VERY HAZARDOUS FIRE WEATHER CONDITIONS TODAY OVER NORTHERN AND NORTHEAST
WISCONSIN. THUS...A RED FLAG WARNING WILL BE ISSUED FOR THAT REGION
TODAY.

LITTLE CHANGE TO FORECAST FOR SUNDAY NIGHT AND MONDAY AS WEAKENING COLD
FRONT APPROACHES THE AREA...GIVEN DRY AIRMASS OVER THE REGION...BACKED
OFF SLIGHTLY OF ARRIVAL OF PRECIP ACROSS WESTERN SECTIONS LATE TONIGHT.

.LONG TERM...MON NGT THRU NXT SAT. MAIN FCST CHALLENGE COMES IN TIMING/
LOCATION OF PCPN CHCS DURING THE MIDDLE OF THE WEEK AS MDL CONSENSUS
PRACTICALLY NON-EXISTENT.

WHAT IS LEFT OF THE WEAKENING CDFNT PUSHES ACROSS WI MON NGT ACCOMPANIED
BY A WEAK SHRTWV TROF. EVEN THO DYNAMICS OVERALL NOT STELLAR...ENUF
FORCING/LIFT/MSTR TRANSPORT AVBL TO GENERATE SOME SHWRS AND TSTMS OVR NE
WI. DO NOT ANTICIPATE TEMPS TO DROP TOO MUCH MON NGT AS THICKER CLDS
OVRHD AND 8H TEMPS TO BE IN THE TEENS. TUES FCST HAS BECOME MUDDLED AS
THE MDLS ARE HAVING DIFFICULTY RESOLVING THE REMAINS OF THE CDFNT. THE
NAM AND GFS ESSENTIALLY STALL THE FNT SOMEWHERE OVR SE WI WITH SW WINDS
ALOFT CONTINUING TO BRING MSTR NEWD ALONG THE BNDRY. THIS SCENARIO WOULD
KEEP A THREAT OF ADDL PCPN OVR AT LEAST THE SE HALF OF THE FCST AREA ON
TUE. ON THE OTHER HAND...THE UKMET/ECMWF/CANADIAN AND SREF ALL SEND THE
FNT FAR ENUF TO THE SOUTH AND EAST TO KEEP ANY PCPN OUT OF NE WI
ALTOGETHER. AT THIS POINT...CAN EASILY SEE EITHER SCENARIO PLAYING OUT.
THEREFORE...HAVE ADDED A SML CHC POP FOR E-CNTRL WI ON TUE BUT KEPT THE
NORTH DRY.

REMAINS OF THE PLAINS UPR TROF BEGINS TO GET CUT-OFF AS THE MAIN BAND OF
WESTERLIES RIDES ALONG THE U.S.-CANADIAN BORDER TUE NGT. NOT SURE WHERE
THE GFS GRABS ANOTHER CDFNT WHICH IS NOT SUPPORTED BY THE OTHER MDLS...
THUS HAVE IGNORED THE GFS. HAVE LINGERED A MINIMAL POP FOR E-CNTRL WI
JUST IN CASE THAT OLD BNDRY IS STILL HANGING AROUND. MDLS NOW INDICATE A
WEAK BUBBLE OF HI PRES WL ATTEMPT TO SETTLE OVR THE GREAT LKS ON WED.
THIS WOULD PUT A KINK INTO ANY PREVIOUSLY MENTIONED CHC OF PCPN OVR NE
WI. ASSUMING THAT THE OLD BNDRY WL REMAIN TO OUR SOUTH...HAVE DECIDED TO
REMOVE THE PCPN WORDING FOR WED. 8H TEMPS REMAIN IN THE LWR TEENS...THUS
WE SHOULD SEE MAX TEMPS BACK IN THE 70S EXCEPT RIGHT ALONG THE LK MI
SHORELINE.

ANOTHER CDFNT IS PROGGED TO DROP SE THRU THE RGN THU INTO THU NGT ALTHO
MSTR AVAILABLITY HAS SOME QSTN MARKS. HAVE LEFT THE CHC POP IN DURING
THIS TIME FRAME PER PREV FCST. APRS CANADIAN HI PRES OVR ONTARIO BY
WEEKS END WL PROVIDE A DRY AND COOLER WEATHER REGIME ON FRI. WL HAVE TO
WATCH FOR THE POTENTIAL OF A NRN STREAM UPR TROF WHICH MAY DROP TOWARD
THE WRN GREAT LKS NXT SAT. IF THIS DOES OCCUR...POPS WOULD HAVE TO BE
ADDED BUT PREFER TO WAIT FOR BETTER MDL CONTINUITY.

&&

.AVIATION...VFR CONDITIONS EXPECTED THROUGH SUNDAY AFTERNOON. LOW LEVEL
WIND SHEAR UNTIL 15 UTC THIS MORNING.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...

RED FLAG WARNING SUNDAY MORNING THROUGH SUNDAY EVENING
FOR WIZ005-010>013-018>021-073-074
&&

EB/KALLAS
WEATHER.GOV/GREENBAY
Hazardous weather outlook, May 5, 5:30 AM CDT, 23 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
530 AM CDT SAT MAY 5 2007

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-061030-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
530 AM CDT SAT MAY 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

LOW RELATIVE HUMIDITY AND BREEZY SOUTHEAST TO EAST WINDS WILL BRING
CRITICAL FIRE WEATHER CONDITIONS TO PARTS OF NORTH CENTRAL
AND FAR NORTHEAST WISCONSIN ONCE AGAIN THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY

DRY CONDITIONS AND GUSTY WINDS AGAIN ON SUNDAY WILL LEAD TO INCREASED
FIRE DANGER.

THERE IS A CHANCE OF THUNDERSTORMS FROM TIME TO TIME MONDAY THROUGH THE
END OF THE WEEK...BUT SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

LMZ521-522-541>543-564-061030-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
530 AM CDT SAT MAY 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT TROUGH FRIDAY...BUT
NO SEVERE WEATHER IS ANTICIPATED AT THIS TIME.

TE/KALLAS
WEATHER.GOV/GREENBAY

Nearby

Red Flag Warnings in Wisconsin, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.